Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 21, 2012, 9:30 PM EDT for Troup County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2012, 9:30 PM EDT (01:30 UTC)
- Expired
- Apr 21, 2012, 10:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
County Troup County, GA
The radar
The Atlanta radar (KFFC), 63 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 273 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
521
WWUS82 KFFC 220130
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
930 PM EDT SAT APR 21 2012
GAZ066-220200-
930 PM EDT SAT APR 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TROUP COUNTY UNTIL
1000 PM EDT...
AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SMITHS CROSSROAD...MOVING EAST AT 5 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TROUP COUNTY...INCLUDING AREAS AROUND CANNONVILLE...LONG CANE...WEST
POINT...BAUGHS CROSSROADS...SMITHS CROSSROAD...LAGRANGE...BIG SPRINGS
AND LOUISE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3309 8491 3288 8487 3286 8495 3287 8498
3286 8510 3287 8519 3299 8521
TIME...MOT...LOC 0130Z 253DEG 4KT 3294 8503
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 21, 8:06 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 21, 8:06 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
806 PM EDT SAT APR 21 2012
.PREV DISCUSSION...
SHORT TERM /TONIGHT THROUGH MONDAY/...
/ISSUED 307 PM EDT SAT APR 21 2012/
DOMINATING FEATURE IN THE SHORT TERM CONTINUES TO BE THE UPPER LOW
ACROSS THE GULF OF MEXICO. UPSTREAM CONVECTION MOVING INTO FLORIDA
CONTINUES TO CUT OFF THE MOISTURE FEED TO MOST OF THE SOUTHEAST...
LEAVING GEORGIA IN A RELATIVE MINIMUM OF CONVECTIVE ACTIVITY EXCEPT
FOR ACROSS THE SOUTH. POPS REMAIN ON THE LOW SIDE THROUGH THIS
AFTERNOON BUT DO INCREASE TO CHANCE INTO THE EVENING AS THE FRONT
BEGINS TO MOVE THROUGH. INSTABILITY IS QUITE LIMITED THOUGH SO
THROUGH THE EVENING HAVE KEPT THUNDER CHANCES ONLY TO SLIGHT. FRONT
WILL PUSH THROUGH THE AREA OVERNIGHT...USHERING IN A MUCH COOLER AND
DRIER AIRMASS. MORE ON TEMPS BELOW. LOW CLOUDS WILL LINGER ACROSS
THE AREA THROUGH ABOUT SUNRISE BUT SHOULD GIVE WAY TO CLEARING SKIES
THROUGH THE MORNING HOURS AS THE FRONT PROGRESSES.
SURFACE LOW MOVES OFF THE ATLANTIC COAST EARLY SUNDAY MORNING AS
MAIN TROUGH ACROSS THE OHIO VALLEY DEEPENS...EVENTUALLY ABSORBING
THE GULF OF MEXICO LOW INTO THE LARGER SYSTEM THAT CONTINUES TO
STRENGTHEN AS IT SLOWLY SPINS ACROSS THE UPPER MID-ATLANTIC STATES.
AS THE SURFACE LOW STRENGTHENS OVER THE OCEAN...THE PRESSURE
GRADIENT WILL INTENSIFY SHARPLY. EXPECT A PERIOD OF WINDS REACHING
ADVISORY CRITERIA LEVELS GENERALLY BETWEEN 18Z SUNDAY THROUGH 00Z
MONDAY. MAY SEE ADVISORY CRITERIA WINDS ACROSS THE ENTIRE AREA BUT
BEST GUIDANCE FOR NOW KEEPS WINDS A LITTLE WEAKER OVER EXTREME
EASTERN ZONES...SO HAVE NOT INCLUDED THEM IN THE ADVISORY BUT THIS
MAY NEED TO BE RECONSIDERED WITH SUBSEQUENT MODEL RUNS. MAV MOS WAS
SIGNIFICANTLY HIGHER WITH WINDS ON SUNDAY THAN MET...AND WHILE
OVERALL THE MASS FIELDS ARE FAIRLY SIMILAR BETWEEN THE SHORT-TERM
MODELS...THE GFS DOES STRENGTHEN THE SURFACE LOW THE MOST SO FELT IT
BEST TO TAKE A COMPROMISE. GRADIENT REMAINS QUITE STRONG SUNDAY
NIGHT INTO MONDAY AND LIKELY AN ADVISORY WILL BE NEEDED MONDAY
AFTERNOON AS WELL.
BIGGEST CHANGE WILL BE TO TEMPS OVER THE NEXT 24-36 HOURS. STRONG
CAA BEHIND THE FRONT...DECREASING THICKNESSES...AND CONFLUENT
NORTHWEST FLOW WILL BRING CANADIAN HIGH PRESSURE TO THE AREA. EXPECT
TEMPS TO DROP INTO THE 50S ACROSS MOST OF THE AREA TONIGHT...WITH
SOME 60S LINGERING SOUTHEAST...AND HIGHS MAINLY IN THE UPPER 60S TO
LOWER 70S SUNDAY. SUNDAY NIGHT GETS MARKEDLY COLDER WITH LOWS
DROPPING INTO THE 30S IN SOME AREAS. MAY NEED TO CONSIDER FROST
ADVISORY OR POSSIBLY FREEZE WARNING ESPECIALLY UP NORTH. HIGHS ON
MONDAY WELL BELOW SEASONAL NORMALS...AND CURRENT FORECAST IS
FLIRTING WITH RECORD LOW MAX TEMPS MONDAY AND POSSIBLY EVEN RECORD
LOW TEMPS MONDAY NIGHT. SEE CLIMATE SECTION BELOW FOR MORE DETAILS.
TDP
LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
/ISSUED 307 PM EDT SAT APR 21 2012/
NO CHANGES FROM THE PREVIOUS LONG TERM. HAVE INCLUDED PREVIOUS LONG
TERM DISCUSSION...
LONG TERM WILL BE CHARACTERIZED BY DEPARTING STORM SYSTEM WITH
COOLER AND MUCH DRIER CONDITIONS IN ITS WAKE. IT WILL BE COLD AT
NIGHT THROUGH EARLY NEXT WEEK WITH MID TO UPPER 30S EXPECTED AND
POSSIBLE FROST IN SHELTERED AREAS. WILL ALSO NEED TO MONITOR FOR
BORDERLINE FREEZE CONDITIONS FOR THE EXTREME NORTH TUESDAY MORNING.
WED AFTERNOON MODELS SHOW FIRST IMPULSE COMING DOWN BUT IS MOISTURE
STARVED AND WILL KEEP POPS BELOW 20 PERCENT. LATEST LONG RANGE
MODELS HAVE CONVERGED ON A THURSDAY SOLUTION WHICH IS MORE OF A
LEGITIMATE FRONT THAN PREVIOUS RUNS HAD SHOWN. NOT MUCH MOISTURE
ADVECTION AHEAD OF THE SYSTEM BUT STILL PLENTY COMING WITH THE FRONT
ITSELF ALONG WITH INCREASING INSTABILITY. WILL INCREASE THUNDERSTORM
CHANCES TO HIGH END SCT THROUGH LATE THU.
CLIMATE...
RECORDS FOR 04-22
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 87 1987 54 1907 68 1920 34 1978
KATL 89 1987 53 1901 65 1995 31 1978
KCSG 92 1987 65 1982 67 1984 37 1953
KMCN 92 1987 60 1901 70 1920 38 1978
RECORDS FOR 04-23
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 94 1925 59 1943 67 1920 33 1986
KATL 91 1980 52 1901 66 1896 32 1986
KCSG 90 1980 68 2005 68 1987 35 1986
1970 1997
KMCN 94 1970 60 1936 67 1964 34 1993
1986
RECORDS FOR 04-24
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 97 1925 56 2005 64 1955 36 2005
1919 1986
KATL 93 1925 52 1884 69 1958 34 2005
KCSG 91 1965 64 2005 72 1958 38 1986
KMCN 94 1925 62 1983 68 1999 34 1986
1943 1955
1919
&&
.AVIATION...
00Z UPDATE...
BULK OF PRECIPITATION IS DOWN ACROSS THE MCN TO CSG SITES...HOWEVER
SOME ISOLATED STORMS HAVE DEVELOPED IN THE ATLANTA AREA BUT FOR
THE MOST PART THOUGH THEY SHOULD REMAIN JUST OUTSIDE OF THE ATL
TAF SITES. BIGGEST CHALLENGE THOUGH IS THEY ARE STATIONARY SO ITS
HARD TO TELL WHERE NEW CELLS WILL DEVELOP. CIGS ARE EXPECTED TO
COME DOWN TO LOW MVFR TO IFR OVERNIGHT BUT HEIGHTS SHOULD INCREASE
QUICKLY TOMORROW MORNING. MAIN CHALLENGE TOMORROW IS THE STRONG
WIND SPEEDS. ALTHOUGH WINDS WILL REMAIN NW...EXPECT 15-20KTS WITH
25-30KT GUSTS DURING THE DAY ON SUNDAY.
//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE ON WIND DIRECTION THROUGH 02Z...THEN HIGH
CONFIDENCE. HIGH CONFIDENCE ON WIND SPEED. MEDIUM CONFIDENCE ON
CIGS...VSBYS...AND PRECIP NOT OCCURRING AT THE AIRPORT.
11
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 56 67 42 64 / 40 20 5 0
ATLANTA 53 66 43 62 / 30 10 0 0
BLAIRSVILLE 49 60 36 56 / 50 20 10 0
CARTERSVILLE 49 65 38 61 / 20 10 5 0
COLUMBUS 55 73 45 67 / 60 10 0 0
GAINESVILLE 53 65 42 61 / 40 20 10 0
MACON 57 72 43 68 / 70 20 5 0
ROME 50 66 41 63 / 10 10 5 0
PEACHTREE CITY 52 68 39 63 / 30 10 0 0
VIDALIA 63 76 47 69 / 80 40 5 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 2 PM TO 8 PM EDT SUNDAY FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...GREENE...
GWINNETT...HALL...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JONES...LAMAR...LAURENS...LUMPKIN...MACON...
MADISON...MARION...MERIWETHER...MONROE...MORGAN...MURRAY...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PEACH...PICKENS...PIKE...POLK...PULASKI...PUTNAM...
ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...
TALBOT...TAYLOR...TELFAIR...TOWNS...TROUP...TWIGGS...UNION...
UPSON...WALKER...WALTON...WEBSTER...WHEELER...WHITE...
WHITFIELD...WILCOX...WILKINSON.
&&Hazardous weather outlook, Apr 21, 3:22 PM EDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 322 PM EDT SAT APR 21 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 322 PM EDT SAT APR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ISOLATED THUNDERSTORMS POSSIBLE THROUGH THIS EVENING ACROSS PARTS OF NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. ALTHOUGH THE ATMOSPHERE IS RELATIVELY DRY...ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AHEAD OF THE COLD FRONT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND BRIEF HEAVY RAIN. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL BE THROUGH 8 PM NORTH OF A LINE FROM LAGRANGE...TO CONYERS...TO DANIELSVILLE...AND THROUGH MIDNIGHT SOUTH OF THAT LINE. .DISCUSSION... INSTABILITY WILL REMAIN MARGINAL THROUGH THIS EVENING...MAINLY DUE TO DAYTIME HEATING. ALTHOUGH CAPES COULD REACH IN THE 500 TO 1000 RANGE...ONLY A FEW THUNDERSTORMS ARE EXPECTED AHEAD OF THE COLD FRONT. A FEW THUNDERSTORMS COULD MOVE INTO CENTRAL GEORGIA FROM THE SOUTH AS AN AREA OF LOW PRESSURE OVER THE NORTHEAST GULF OF MEXICO SPREADS MOISTURE INTO SOUTH AND PARTS OF CENTRAL GEORGIA. HOWEVER...AFTER SUNSET...THE ATMOSPHERE WILL STABILIZE DIMINISHING THE THREAT OF THUNDERSTORMS. ISOLATED SHOWERS COULD CONTINUE AFTER MIDNIGHT AHEAD OF THE COLD FRONT. SEVERE THUNDERSTORMS ARE NOT EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... WINDY CONDITIONS ARE EXPECTED BOTH SUNDAY AND MONDAY. THERE IS ALSO THE THREAT OF A LIGHT FREEZE TUESDAY MORNING. THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Apr 21, 5:15 PM EDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 PM EDT SAT APR 21 2012
GAZ106-108-212215-
515 PM EDT SAT APR 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WILCOX AND CRISP
COUNTIES UNTIL 615 PM EDT...
AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM AROUND CORDELE TO PLEASANT VIEW...SEVILLE AND
ROCHELLE...MOVING NORTHWEST AT 5 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND STREETS ACROSS WILCOX AND CRISP
COUNTIES...INCLUDING AREAS AROUND ANTIOCH CHURCH...SEVILLE...
OWENSBORO...DOUBLE RUN...PITTS...ROCHELLE...EAST CRISP...HATLEY...
WENONA...ARABI...CEDAR CREEK...POPE CITY...PLEASANT VIEW...TREMONT
AND CORDELE. DRIVERS SHOULD BE ALERT FOR WATER ON ROADWAYS.
&&
LAT...LON 3203 8392 3203 8389 3203 8361 3212 8360
3212 8344 3213 8340 3185 8323 3184 8341
3185 8360 3182 8361 3180 8379
TIME...MOT...LOC 2111Z 153DEG 5KT 3200 8358Special weather statement, Apr 21, 6:13 PM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT SAT APR 21 2012
GAZ106-108-212315-
613 PM EDT SAT APR 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WILCOX AND CRISP
COUNTIES UNTIL 715 PM EDT...
AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW THUNDERSTORMS WITH MODERATE TO HEAVY RAIN FROM AROUND CEDAR
CREEK TO CORDELE AND FORT EARLY...MOVING NORTH AT 10 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS AND STREETS ACROSS WILCOX AND
CRISP COUNTIES...INCLUDING AREAS AROUND SEVILLE...PITTS...
ROCHELLE...FORT EARLY...HATLEY...WENONA...ARABI...EAST CRISP...
RAINES...CEDAR CREEK...POPE CITY...CORDELE...PLEASANT VIEW...TREMONT
AND THE GEORGIA VETERANS MEMORIAL STATE PARK.
&&
LAT...LON 3185 8394 3193 8392 3203 8396 3203 8361
3212 8361 3212 8344 3213 8341 3213 8337
3211 8335 3209 8330 3191 8339 3185 8361
3181 8362 3180 8380
TIME...MOT...LOC 2211Z 180DEG 8KT 3207 8335 3198 8360
3186 8388Special weather statement, Apr 21, 7:00 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 700 PM EDT SAT APR 21 2012 GAZ061-074-212345- 700 PM EDT SAT APR 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN WASHINGTON AND HANCOCK COUNTIES UNTIL 745 PM EDT... AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM SOUTHWEST OF WARTHEN...MOVING NORTH AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WASHINGTON COUNTY INTO HANCOCK COUNTY THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WARTHEN AND LINTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH... HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING. && LAT...LON 3293 8284 3293 8294 3319 8302 3319 8275 TIME...MOT...LOC 2300Z 180DEG 8KT 3297 8289
Special weather statement, Apr 21, 7:42 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
742 PM EDT SAT APR 21 2012
GAZ045-046-055-057-220030-
742 PM EDT SAT APR 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN ROCKDALE...DEKALB...HENRY AND CLAYTON COUNTIES UNTIL 830 PM EDT...
AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PANOLA MOUNTAIN STATE PARK...MOVING WEST AT
5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
ROCKDALE...DEKALB...HENRY AND CLAYTON COUNTIES THROUGH 830 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE KLONDIKE...
RICHARDSON PARK...LAKEVIEW ESTATES...CONYERS...ARABIA MOUNTAIN...
REDAN...LITHONIA...PANOLA MOUNTAIN STATE PARK...BELMONT...HIDDEN
VALLEY PARK...SNAPFINGER...CEDAR GROVE...PANTHERSVILLE...GRESHAM PARK
AND FORT GILLEM. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3360 8435 3369 8435 3374 8431 3378 8421
3376 8409 3372 8401 3359 8402 3352 8416
3357 8431
TIME...MOT...LOC 2342Z 104DEG 3KT 3364 8417Special weather statement, Apr 21, 9:06 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
906 PM EDT SAT APR 21 2012
GAZ066-220130-
906 PM EDT SAT APR 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TROUP COUNTY UNTIL
930 PM EDT...
AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST POINT...MOVING SOUTHWEST AT 5 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TROUP COUNTY...INCLUDING AREAS AROUND CANNONVILLE...SMITHS
CROSSROAD...BAUGHS CROSSROADS...LONG CANE...LAGRANGE...PIEDMONT
HEIGHTS AND WEST POINT. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3309 8500 3287 8490 3286 8510 3287 8519
3300 8522
TIME...MOT...LOC 0106Z 065DEG 5KT 3290 8514Special weather statement, Apr 21, 9:30 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
930 PM EDT SAT APR 21 2012
GAZ066-220200-
930 PM EDT SAT APR 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TROUP COUNTY UNTIL
1000 PM EDT...
AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SMITHS CROSSROAD...MOVING EAST AT 5 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TROUP COUNTY...INCLUDING AREAS AROUND CANNONVILLE...LONG CANE...WEST
POINT...BAUGHS CROSSROADS...SMITHS CROSSROAD...LAGRANGE...BIG SPRINGS
AND LOUISE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3309 8491 3288 8487 3286 8495 3287 8498
3286 8510 3287 8519 3299 8521
TIME...MOT...LOC 0130Z 253DEG 4KT 3294 8503The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 9:06 PM EDT | Special Weather Statement | FFC | Troup | 24 min |
| Apr 21, 10:21 PM EDT | Special Weather Statement | FFC | Troup | 39 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.